Open Access
Translator Disclaimer
November 2016 Nonparametric confidence intervals for tail dependence based on copulas
Cheikh Tidiane SECK, Ba DIAM, Gane Samb LO
Afr. Stat. 11(2): 1023-1039 (November 2016). DOI: 10.16929/as/2016.1023.90

Abstract

We propose nonparametric asymptotic confidence intervals for the upper and lower tail dependence coefficients. These latter are obtained from confidence bands established for the copula function itself and based upon three kernel-type estimators. We show the performance of these confidence intervals through a simulation study. We also apply these results to financial data stemming from the CAC 40 stock index which reveals the existence of extreme dependence between larger values of the opening and closing prices for this index during the considered period.

Ce papier présente des intervalles de confiance asymptotiques pour les coefficients de dépendance de queue inférieure et supérieure. Ces derniers sont obtenus de façon nonparamétrique à partir de bandes de confiance presque sûres obtenues pour la fonction copule elle méme et basées sur des estimateurs à noyau. Nous montrons ensuite la performance de ces intervalles de confiance à travers une étude de simulation. Une application de ces résultats sur des données financières issues de l'indice boursier CAC 40 révèlent une dépendance extréme entre les valeurs d'ouverture et de fermeture de cet indice durant la période étudiée.

Citation

Download Citation

Cheikh Tidiane SECK. Ba DIAM. Gane Samb LO. "Nonparametric confidence intervals for tail dependence based on copulas." Afr. Stat. 11 (2) 1023 - 1039, November 2016. https://doi.org/10.16929/as/2016.1023.90

Information

Published: November 2016
First available in Project Euclid: 20 January 2017

zbMATH: 1358.62049
MathSciNet: MR3599805
Digital Object Identifier: 10.16929/as/2016.1023.90

Subjects:
Primary: 62G20 , 62H20 , 62P05

Keywords: confidence intervals , copula function , kernel estimators , tail dependence coefficient

Rights: Copyright © 2016 The Statistics and Probability African Society

JOURNAL ARTICLE
17 PAGES


SHARE
Vol.11 • No. 2 • November 2016
Back to Top